Alert archive / Arizona / Red Flag Warnings in 2020
Red Flag Warning 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 27, 2020, 3:24 AM MST for 5 counties in Arizona. It took effect at Jun 28, 2020, 11:00 AM MST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2020, 3:24 AM MST (10:24 UTC)
- In effect from
- Jun 28, 2020, 11:00 AM MST
- Expired
- Jun 29, 2020, 8:00 PM MST
- In force
- 33 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4105 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037 WWUS85 KFGZ 271024 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 324 AM MST Sat Jun 27 2020 AZZ104>118-137>140-300300- /O.UPG.KFGZ.FW.A.0010.200628T1800Z-200630T0300Z/ /O.NEW.KFGZ.FW.W.0013.200628T1800Z-200630T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 324 AM MST Sat Jun 27 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY TO 8 PM MST MONDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM Sunday to 8 PM MST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Locations near Alpine, Buffalo Pass, Camp Verde, Chinle, Chino Valley, Congress, Cottonwood, Dilkon, Doney Park, Eagar-Springerville, Flagstaff, Forest Lakes, Fredonia, Ganado, Grand Canyon, Heber-Overgaard, Holbrook, Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Paulden, Payson, Pine- Strawberry, Pinetop-Lakeside, Prescott, Prescott Valley, Saint Johns, Sedona, Seligman, Shonto, Show Low, Snowflake-Taylor, Tuba City, Valle, Whiteriver, Williams, Window Rock and Winslow. This includes portions of the Apache- Sitgreaves National Forest, Coconino National Forest, Kaibab National Forest, Prescott National Forest and Tonto National Forest. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Rapid spread of fire due to strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
6 follow-up statements
512 WWUS85 KFGZ 281102 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 402 AM MST Sun Jun 28 2020 AZZ104>118-137>140-300300- /O.CON.KFGZ.FW.W.0013.200628T1800Z-200630T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 402 AM MST Sun Jun 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST MONDAY FOR MOST OF NORTHERN ARIZONA... * AFFECTED AREA...Locations near Alpine, Buffalo Pass, Camp Verde, Chinle, Chino Valley, Congress, Cottonwood, Dilkon, Doney Park, Eagar-Springerville, Flagstaff, Forest Lakes, Fredonia, Ganado, Grand Canyon, Heber-Overgaard, Holbrook, Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Paulden, Payson, Pine- Strawberry, Pinetop-Lakeside, Prescott, Prescott Valley, Saint Johns, Sedona, Seligman, Shonto, Show Low, Snowflake-Taylor, Tuba City, Valle, Whiteriver, Williams, Window Rock and Winslow. This includes portions of the Apache- Sitgreaves National Forest, Coconino National Forest, Kaibab National Forest, Prescott National Forest and Tonto National Forest. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Rapid spread of fire due to strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
446 WWUS85 KFGZ 282022 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 122 PM MST Sun Jun 28 2020 AZZ104>118-137>140-300300- /O.CON.KFGZ.FW.W.0013.000000T0000Z-200630T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 122 PM MST Sun Jun 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST MONDAY FOR MOST OF NORTHERN ARIZONA... * AFFECTED AREA...Locations near Alpine, Buffalo Pass, Camp Verde, Chinle, Chino Valley, Congress, Cottonwood, Dilkon, Doney Park, Eagar-Springerville, Flagstaff, Forest Lakes, Fredonia, Ganado, Grand Canyon, Heber-Overgaard, Holbrook, Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Paulden, Payson, Pine- Strawberry, Pinetop-Lakeside, Prescott, Prescott Valley, Saint Johns, Sedona, Seligman, Shonto, Show Low, Snowflake-Taylor, Tuba City, Valle, Whiteriver, Williams, Window Rock and Winslow. This includes portions of the Apache- Sitgreaves National Forest, Coconino National Forest, Kaibab National Forest, Prescott National Forest and Tonto National Forest. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Rapid spread of fire due to strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
349 WWUS85 KFGZ 290437 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 937 PM MST Sun Jun 28 2020 AZZ104>118-137>140-300300- /O.CON.KFGZ.FW.W.0013.000000T0000Z-200630T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 937 PM MST Sun Jun 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST MONDAY FOR MOST OF NORTHERN ARIZONA... * AFFECTED AREA...Locations near Alpine, Buffalo Pass, Camp Verde, Chinle, Chino Valley, Congress, Cottonwood, Dilkon, Doney Park, Eagar-Springerville, Flagstaff, Forest Lakes, Fredonia, Ganado, Grand Canyon, Heber-Overgaard, Holbrook, Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Paulden, Payson, Pine- Strawberry, Pinetop-Lakeside, Prescott, Prescott Valley, Saint Johns, Sedona, Seligman, Shonto, Show Low, Snowflake-Taylor, Tuba City, Valle, Whiteriver, Williams, Window Rock and Winslow. This includes portions of the Apache- Sitgreaves National Forest, Coconino National Forest, Kaibab National Forest, Prescott National Forest and Tonto National Forest. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Rapid spread of fire due to strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
011 WWUS85 KFGZ 291009 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 309 AM MST Mon Jun 29 2020 AZZ104>118-137>140-300300- /O.CON.KFGZ.FW.W.0013.000000T0000Z-200630T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 309 AM MST Mon Jun 29 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR MOST OF NORTHERN ARIZONA... * AFFECTED AREA...Locations near Alpine, Buffalo Pass, Camp Verde, Chinle, Chino Valley, Congress, Cottonwood, Dilkon, Doney Park, Eagar-Springerville, Flagstaff, Forest Lakes, Fredonia, Ganado, Grand Canyon, Heber-Overgaard, Holbrook, Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Paulden, Payson, Pine- Strawberry, Pinetop-Lakeside, Prescott, Prescott Valley, Saint Johns, Sedona, Seligman, Shonto, Show Low, Snowflake-Taylor, Tuba City, Valle, Whiteriver, Williams, Window Rock and Winslow. This includes portions of the Apache- Sitgreaves National Forest, Coconino National Forest, Kaibab National Forest, Prescott National Forest and Tonto National Forest. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Rapid spread of fire due to strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
629 WWUS85 KFGZ 292224 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 324 PM MST Mon Jun 29 2020 AZZ104>118-137>140-300300- /O.CON.KFGZ.FW.W.0013.000000T0000Z-200630T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 324 PM MST Mon Jun 29 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NORTHERN ARIZONA... * AFFECTED AREA...Locations near Alpine, Buffalo Pass, Camp Verde, Chinle, Chino Valley, Congress, Cottonwood, Dilkon, Doney Park, Eagar-Springerville, Flagstaff, Forest Lakes, Fredonia, Ganado, Grand Canyon, Heber-Overgaard, Holbrook, Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Paulden, Payson, Pine- Strawberry, Pinetop-Lakeside, Prescott, Prescott Valley, Saint Johns, Sedona, Seligman, Shonto, Show Low, Snowflake-Taylor, Tuba City, Valle, Whiteriver, Williams, Window Rock and Winslow. This includes portions of the Apache- Sitgreaves National Forest, Coconino National Forest, Kaibab National Forest, Prescott National Forest and Tonto National Forest. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Rapid spread of fire due to strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
691 WWUS85 KFGZ 300258 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 758 PM MST Mon Jun 29 2020 AZZ104>118-137>140-300400- /O.EXP.KFGZ.FW.W.0013.000000T0000Z-200630T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 758 PM MST Mon Jun 29 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR NORTHERN ARIZONA... Winds will decrease rapidly for the remainder this evening and will become light overnight. Southwest to westerly winds will redevelop on Tuesday, but speeds will be well below what was observed today. Red Flag Warning conditions are no longer expected. $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 26, 9:14 PM MST, 6 hours 10 minutes earlier.
Area forecast discussion, Jun 26, 9:14 PM MST, 6 hours 10 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 914 PM MST Fri Jun 26 2020 .SYNOPSIS...The cooling trend will last through Tuesday. Expect a slight chance of showers and thunderstorms over the higher elevations Saturday. Sunday and Monday will have strong winds and dry conditions with a Fire Weather Watch issued for these days. Tuesday will begin a warming trend lasting through July 4th. && .DISCUSSION...Isolated shower activity has been seen throughout the late afternoon and evening hours near the Utah border. A dry boundary layer has prevented most, if not all, of the precipitation from making it to the ground. Expect shower activity to diminish during the overnight hours. The main upcoming weather stories continue to be much cooler temperatures by early next week, along with gusty southwest winds on Sunday and Monday. Dangerous fire weather conditions are anticipated both of those days, with a Fire Weather Watch in effect. Only minor updates were made to the forecast this evening. && .PREV DISCUSSION /250 PM MST/...An area of low pressure is centered over southern California and Nevada currently. Southwesterly flow around the cut off low is creating breezy afternoon winds and a few showers near the Kaibab Plateau. An isolated thunderstorm or two is possible near the Utah border this afternoon and evening. A slight chance of precipitation remains in the forecast through 11 PM this evening for high terrain areas near the Utah border. Gusty outflow winds are the main hazard from any shower and thunderstorm as very little precipitation is expected with the high-based nature of each cell. The cut off low will push southeastward into Arizona tonight and throughout Saturday. Winds over northern Arizona will become more west-southwesterly on Saturday as a result. A slight chance of precipitation exists over the White Mountains on Saturday as a weak pulse of mid-level moisture could return to that region by Saturday afternoon. Operational and ensemble guidance continues to highlight a widespread wind and fire weather event on Sunday and Monday. An area of deep low pressure will dig across the northern Inter- Mountain West Saturday night and Sunday morning, increasing the gradient over northern Arizona. Sunday will feature windy conditions with gusts up to around 40-45 mph in the afternoon. The strong winds, combined with low relative humidity, warranted the continuation of the Fire Weather Watch in effect beginning 11 AM MST (12 PM Navajo Nation) Sunday. The gradients aloft will further tighten overnight Sunday and produce even stronger winds Monday. Wind gusts upwards of 50 mph are possible Monday afternoon. The Fire Weather Watch remains in effect until 8 PM MST (9 PM Navajo Nation) on Monday. Critical fire weather conditions are possible during these afternoon and evening periods. Temperatures will begin to rebound behind the trough passage on Tuesday. Increasing temperatures are likely each day after Tuesday and through Saturday. Beyond mainly dry conditions this weekend and throughout next week, weak monsoonal flow signals are being observed on operational and ensemble guidance around the first weekend of July. As the weak monsoonal signals are still well into the extended period, confidence remains low in the run-to-run guidance. && .AVIATION...For the 06Z package...VFR conditions are expected for the next 24 hours under scattered to broken high clouds. ISOLD - SHRA/-TSRA will continue through 10Z north of a line extending from KGCN to the Four Corners...and again 18Z-02Z north and east of a KCMR-KPAN line. Southwesterly breezes 10-20 kts gusting to 30 kts 17Z-02Z...otherwise light winds. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...There will be a slight chance of showers and thunderstorms near the Utah border this evening, with slight chances spreading to the Mogollon Rim and White Mountains on Saturday. Slightly cooler on Saturday with breezy conditions. Haines Indices of 5 or 6 on Saturday become 4 on Sunday. A Fire Weather Watch for all of northern Arizona begins at 1100 LST Sunday due to windy conditions and low relative humidity. Monday through Wednesday...Windy conditions continue Monday as the Fire Weather Watch remains in effect until 2000 LST Monday evening. Areas of sustained winds in the 20 to 30 mph range are expected. Breezy conditions continue Tuesday, but decrease into Wednesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Fire Weather Watch from Sunday morning through Monday evening FOR AZZ104>118-137>140. && PUBLIC...TPS/NL AVIATION...MAS FIRE WEATHER...NL For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:14 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 53 hr |
Nearby
Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.